Alert archive / Hawaii / High Surf Advisories in 2012

High Surf Advisory 32, NWS Honolulu, HI

November 3, 2012Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf advisory at Nov 3, 2012, 3:40 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 4, 2012, 6:00 AM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Nov 3, 2012, 3:40 PM HST (01:40 UTC)
In effect from
Nov 4, 2012, 6:00 AM HST
Expired
Nov 7, 2012, 3:01 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WHHW40 PHFO 040140
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST SAT NOV 3 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
AND MOLOKAI...
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU...
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI...

.A BUILDING NORTH SWELL WILL BRING ADVISORY LEVEL SURF TO
KAUAI...OAHU...MOLOKAI AND MAUI BEGINNING SUNDAY. ADVISORY LEVEL
SURF WILL LIKELY REACH THE BIG ISLAND LATE SUNDAY. THE NORTHERLY
COMPONENT OF THE SWELL WILL BRING ADVISORY LEVEL SURF TO THE WEST
FACING SHORES OF KAUAI AND MOLOKAI...BUT THE WEST SIDE OF OAHU
WILL BE IN THE SWELL SHADOW OF KAUAI.

HIZ002-003-007>009-012-013-017-019-020-041445-
/O.NEW.PHFO.SU.Y.0032.121104T1600Z-121106T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
340 PM HST SAT NOV 3 2012

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 PM HST
MONDAY. 

* SURF...ALONG NORTH FACING SHORES...BUILDING TO 12 TO 16 FT.
  ALONG EAST FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG
  WEST FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14
  FT.

* TIMING...SURF IS EXPECTED TO REACH ADVISORY LEVELS SUNDAY
  MORNING...PEAKING SUNDAY NIGHT AND MONDAY.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF AND
  LIFE-THREATENING RIP CURRENTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
13 follow-up statements
687 
WHHW40 PHFO 041329
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI AND
MOLOKAI...
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU...
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI...

.A BUILDING NORTH SWELL WILL BRING ADVISORY LEVEL SURF TO KAUAI...
OAHU...MOLOKAI...AND MAUI BEGINNING TODAY. ADVISORY-LEVEL SURF
LIKELY WILL REACH THE BIG ISLAND BY LATE TODAY. THE NORTHERLY
COMPONENT OF THE SWELL WILL BRING ADVISORY-LEVEL SURF TO THE WEST-FACING
SHORES OF KAUAI AND MOLOKAI...BUT THE WEST SIDE OF OAHU WILL BE IN
THE SWELL SHADOW OF KAUAI.

HIZ002-003-007>009-012-013-017-019-020-050230-
/O.CON.PHFO.SU.Y.0032.121104T1600Z-121106T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
329 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM HST MONDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 PM HST MONDAY. 

* SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 16 FT.
  ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG
  WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14
  FT.

* TIMING...SURF IS EXPECTED TO REACH ADVISORY LEVELS THIS
  MORNING...AND THEN PEAK TONIGHT AND MONDAY.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  AND LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
637 
WHHW40 PHFO 042000
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
AND MOLOKAI... 
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU...
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI...
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF THE BIG
ISLAND...

.A BUILDING NORTH SWELL IS BRINGING ADVISORY LEVEL SURF TO KAUAI...
OAHU...MOLOKAI...AND MAUI. ADVISORY-LEVEL SURF WILL REACH THE BIG
ISLAND THIS AFTERNOON. THE NORTHERLY COMPONENT OF THE SWELL WILL BRING
ADVISORY-LEVEL SURF TO THE WEST- FACING SHORES OF KAUAI AND
MOLOKAI...BUT THE WEST SIDE OF OAHU WILL BE IN THE SWELL SHADOW OF
KAUAI.

HIZ025-060400-
/O.EXA.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/
BIG ISLAND NORTH AND EAST-
1000 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...ALONG NORTHERN EXPOSURES OF EAST FACING SHORES...BUILDING
  TO 6 TO 10 FT.

* TIMING...SURF IS EXPECTED TO REACH ADVISORY LEVELS THIS
  AFTERNOON...THEN PEAK TONIGHT.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  AND LIFE-THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ002-003-007>009-012-013-017-019-020-060400-
/O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
1000 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT.
  ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG
  WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14
  FT.

* TIMING...SURF WILL CONTINUE TO BUILD TODAY...THEN PEAK TONIGHT.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  AND LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

REYNES/WROE
764 
WHHW40 PHFO 042122
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1122 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI NIIHAU
AND MOLOKAI... 
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU...
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF THE BIG
ISLAND...

.A BUILDING NORTH SWELL IS BRINGING ADVISORY LEVEL SURF TO
KAUAI...NIIHAU...OAHU...MOLOKAI...AND MAUI. ADVISORY-LEVEL SURF
WILL REACH THE BIG ISLAND THIS AFTERNOON. THE NORTHERLY COMPONENT
OF THE SWELL WILL BRING ADVISORY-LEVEL SURF TO THE WEST- FACING
SHORES OF KAUAI AND MOLOKAI...BUT THE WEST SIDE OF OAHU WILL BE IN
THE SWELL SHADOW OF KAUAI.

HIZ001-060400-
/O.EXA.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/
NIIHAU-
1122 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

* SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT.
  ALONG WEST-FACING SHORES...BUILDING TO 10 TO 14 FT. 

* TIMING...SURF WILL CONTINUE TO BUILD TODAY...THEN PEAK TONIGHT.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  AND LIFE-THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ002-003-007>009-012-013-017-019-020-025-060400-
/O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/
KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
1122 AM HST SUN NOV 4 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT.
  ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. ALONG
  WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 TO 14
  FT. ALONG NORTHERN EXPOSURES OF EAST FACING SLOPES OF THE BIG
  ISLAND...BUILDING TO 6 TO 10 FT.

* TIMING...SURF WILL CONTINUE TO BUILD TODAY...THEN PEAK TONIGHT.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  AND LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

REYNES/WROE
612 
WHHW40 PHFO 050218
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
418 PM HST SUN NOV 4 2012

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF KAUAI
NIIHAU AND MOLOKAI... 
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU...
...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI... 
...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF THE BIG
ISLAND...


HIZ001>003-007>009-012-013-017-019-020-025-051530-
/O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
418 PM HST SUN NOV 4 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* SURF...ALONG NORTH-FACING SHORES...BUILDING TO 12 TO 18 FT. 
  ALONG EAST-FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FT. 
  ALONG WEST-FACING SHORES OF KAUAI AND MOLOKAI...BUILDING TO 10 
  TO 14 FT. ALONG NORTHERN EXPOSURES OF EAST FACING SLOPES OF 
  THE BIG ISLAND...BUILDING TO 6 TO 10 FT. 

* TIMING...SURF WILL PEAK TONIGHT AND CONTINUE INTO MONDAY.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  AND LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

REYNES/WROE
394 
WHHW40 PHFO 051330
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST MON NOV 5 2012

...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF 
KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

HIZ001>003-007>009-012-013-017-019-020-025-060230-
/O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
330 AM HST MON NOV 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 12 TO
  18 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE...EXPECT
  SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES OF KAUAI
  AND NIIHAU...EXPECT SURF HEIGHTS OF 10 TO 15 FEET.

* TIMING...ELEVATED SURF WILL CONTINUE THROUGH THIS AFTERNOON.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  CONDITIONS AND LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$

HOUSTON
816 
WHHW40 PHFO 051926
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
926 AM HST MON NOV 5 2012

...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF
KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

HIZ001>003-007>009-012-013-017-019-020-025-060830-
/O.EXT.PHFO.SU.Y.0032.000000T0000Z-121106T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
926 AM HST MON NOV 5 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 12 
  TO 18 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE... 
  EXPECT SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES 
  OF KAUAI AND NIIHAU...EXPECT SURF HEIGHTS OF 10 TO 15 FEET. 

* TIMING...ELEVATED SURF WILL CONTINUE THROUGH TUESDAY MORNING.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  CONDITIONS AND LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$

REYNES
633 
WHHW40 PHFO 060132
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST MON NOV 5 2012

...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF
KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

HIZ001>003-007>009-012-013-017-019-020-025-061400-
/O.CON.PHFO.SU.Y.0032.000000T0000Z-121106T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
332 PM HST MON NOV 5 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 12 
  TO 18 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE... 
  EXPECT SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES 
  OF KAUAI AND NIIHAU...EXPECT SURF HEIGHTS OF 10 TO 15 FEET. 

* TIMING...ELEVATED SURF WILL CONTINUE THROUGH TUESDAY MORNING.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE VERY ROUGH SURF 
  CONDITIONS AND LIFE-THREATENING RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$

REYNES
961 
WHHW40 PHFO 061334
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST TUE NOV 6 2012

...HIGH SURF ADVISORY FOR NORTH...WEST AND EAST FACING SHORES OF
KAUAI AND NIIHAU...AND FOR NORTH AND EAST FACING SHORES OF OAHU
MOLOKAI MAUI AND THE BIG ISLAND...

HIZ001>003-007>009-012-013-017-019-020-025-062200-
/O.EXT.PHFO.SU.Y.0032.000000T0000Z-121106T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
334 AM HST TUE NOV 6 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. 

* SURF...ALONG NORTH FACING SHORES...EXPECT SURF HEIGHTS OF 10 TO
  15 FEET. ALONG EAST FACING SHORES WITH A NORTH EXPOSURE...EXPECT
  SURF HEIGHTS OF 6 TO 10 FEET. ALONG WEST FACING SHORES OF KAUAI
  COUNTY...EXPECT SURF HEIGHTS OF 8 TO 12 FEET.

* TIMING...ELEVATED SURF WILL CONTINUE THROUGH THIS MORNING. THE
  SURF MAY ALSO REMAIN ELEVATED ALONG EAST FACING SHORES THIS AFTERNOON.

* IMPACTS...LARGE BREAKING WAVES WILL PRODUCE ROUGH SURF CONDITIONS
  AND LIFE-THREATENING RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$

HOUSTON
073 
WHHW40 PHFO 061926
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
926 AM HST TUE NOV 6 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KUAUI...OAHU...MOLOKAI...MAUI
AND THE BIG ISLAND...

HIZ001-003-007-013-019-062030-
/O.CAN.PHFO.SU.Y.0032.000000T0000Z-121106T2200Z/
NIIHAU-KAUAI LEEWARD-OAHU NORTH SHORE-MOLOKAI LEEWARD-
MAUI CENTRAL VALLEY-
926 AM HST TUE NOV 6 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HAS FALLEN BELOW ADVISORY LEVELS FOR NORTH AND WEST SHORES OF
NIIHAU AND KAUAI AND NORTH SHORES OF OAHU MOLOKAI MAUI AND THE BIG
ISLAND.

$$

HIZ002-008-009-012-017-020-025-070830-
/O.EXT.PHFO.SU.Y.0032.000000T0000Z-121107T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
926 AM HST TUE NOV 6 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY.

* SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET.

* TIMING...THE SURF WILL REMAIN ELEVATED THROUGH EARLY WEDNESDAY
  MORNING.

* IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$

FOSTER
113 
WHHW40 PHFO 070114
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 PM HST TUE NOV 6 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...MAUI AND THE BIG ISLAND...

HIZ002-008-009-012-017-020-025-071415-
/O.CON.PHFO.SU.Y.0032.000000T0000Z-121107T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
314 PM HST TUE NOV 6 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET.

* TIMING...THE SURF WILL REMAIN ELEVATED THROUGH EARLY WEDNESDAY 
  MORNING. 

* IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$

FOSTER
192 
WHHW40 PHFO 071323
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST WED NOV 7 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...MAUI AND THE BIG ISLAND...

HIZ002-008-009-012-017-020-025-080230-
/O.EXT.PHFO.SU.Y.0032.000000T0000Z-121108T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
323 AM HST WED NOV 7 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET.

* TIMING...THE SURF WILL REMAIN ELEVATED THROUGH EARLY WEDNESDAY 
  MORNING. 

* IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$
859 
WHHW40 PHFO 071326 CCA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST WED NOV 7 2012

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU...
MOLOKAI...MAUI AND THE BIG ISLAND...

HIZ002-008-009-012-017-020-025-080245-
/O.COR.PHFO.SU.Y.0032.000000T0000Z-121108T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
325 AM HST WED NOV 7 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...ALONG EAST FACING SHORES EXPECT SURF OF 6 TO 8 FEET.

* TIMING...THE SURF WILL REMAIN ELEVATED THROUGH THIS AFTERNOON...

* IMPACTS...ROUGH SURF CONDITIONS AND RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LARGE BREAKING WAVES...DANGEROUS
RIP CURRENTS...AND LOCALIZED BEACH EROSION.

&&

$$
284 
WHHW40 PHFO 080101
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 PM HST WED NOV 7 2012

...HIGH SURF ADVISORY CANCELLED...

HIZ002-008-009-012-017-020-025-080215-
/O.CAN.PHFO.SU.Y.0032.000000T0000Z-121108T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
301 PM HST WED NOV 7 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE NORTH SWELL CONTINUES TO DECREASE...AND SURF ALONG EXPOSED
EAST FACING SHORES HAS FALLEN BELOW THE ADVISORY LEVEL.

$$
WROE

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Nov 3, 10:00 AM HST, 5 hours 40 minutes earlier.

Area forecast discussion, Nov 3, 10:00 AM HST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SAT NOV 3 2012

.SYNOPSIS...
THE REMAINDER OF THE WEEKEND WILL CONTINUE LIGHT WINDS...WITH LOCAL
LAND AND SEA BREEZES. THE LIGHT WINDS WILL ALLOW VOLCANIC HAZE TO
SPREAD ACROSS THE SMALLER ISLANDS...AND TO THE WINDWARD SIDE OF THE
BIG ISLAND. TRADE WINDS WILL BUILD BACK IN ACROSS THE STATE ON
MONDAY.

&&

.UPDATE...
SOME TWEAKS TO THE WINDS TO BETTER REFLECT THE LIGHT WINDS TODAY
THROUGH TOMORROW NIGHT. ALSO MODIFIED THE AREA AFFECTED BY VOLCANIC
HAZE...BRINGING THE HAZE INTO HILO AND ALONG THE HAMAKUA COAST
THROUGH TOMORROW.

&&

.DISCUSSION...
A FRONTAL SYSTEM NORTH OF KAUAI HAS PUSHED A HIGH PRESSURE RIDGE
OVER THE ISLANDS...RESULTING IN LIGHT WINDS ACROSS THE STATE. THE
MODELS ARE IN GOOD AGREEMENT WITH THE FRONT SKIRTING KAUAI OVER THE
NEXT COUPLE OF DAYS. THE LOW ASSOCIATED WITH THE FRONT IS ABOUT 900
MILES NORTH OF KAUAI THIS MORNING AND IS MOVING TO THE
NORTHEAST...WITH THAT MOVEMENT EXPECTED TO CONTINUE THROUGH THE
WEEKEND. THE GFS SHOWS THE TAIL END OF THE FRONT JUST NORTH OF KAUAI
MONDAY MORNING.

DRY CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEKEND.
LOOK FOR SOME AFTERNOON CLOUDS AND SOME ISOLATED SHOWERS WITH THE
LIGHT WINDS...WHICH WILL ALLOW LOCAL LAND AND SEA BREEZES TO SET UP.

AS THE FRONT LIFTS NORTH AND DISSIPATES MONDAY...THE HIGH PRESSURE
RIDGE WILL SHIFT NORTHWARD...ALLOWING TRADES TO BUILD BACK IN BY
TUESDAY. THE TRADES SHOULD PERSIST THROUGH THE REMAINDER OF THE
WEEK.

&&

.MARINE...
A NORTH NORTHWEST SWELL IS EXPECTED TO ARRIVE TONIGHT...BUILDING TO
ADVISORY LEVELS TOMORROW. THE SWELL IS EXPECTED TO PEAK SUNDAY NIGHT
AND MONDAY...AND THEN BECOME MORE NORTHERLY AND PERSIST INTO THE
MIDDLE OF THE WEEK. A VERY SMALL AND LONG PERIOD SOUTH SWELL WILL
PRODUCE SMALL SURF ALONG SOUTH FACING SHORES THROUGH MONDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER MOST AREAS. A LIGHT WIND REGIME
WILL LEAD TO ONSHORE WINDS AND CLOUD BUILDUPS...WITH SOME
ACCOMPANYING BRIEF SHOWERS...OVER MAUKA...UPSLOPE AND INTERIOR
SECTIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED MVFR
CONDITIONS ARE POSSIBLE IN THE SHOWERS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION/MARINE...M BALLARD
AVIATION...BRAVENDER

Nearby

High Surf Advisories in Hawaii, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.